International Journal of Mathematics and Mathematical Sciences
Volume 2004 (2004), Issue 41, Pages 2209-2218

On the economic risk capital of portfolio insurance

Werner Hürlimann

Aon Re and IRMG (Switzerland) Ltd., Sternengasse 21, Basel 4010, Switzerland

Received 18 October 2002

Copyright © 2004 Werner Hürlimann. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


A formula for the conditional value-at-risk of classical portfolio insurance is derived and shown to be constant for sufficiently small loss probabilities. As illustrations, we discuss portfolio insurance for an equity market index using empirical data, and analyze the more general multivariate situation of a portfolio of risky assets.